Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from gynaecomastia. Taking protein supplement and strength vita pack. Natural remedies?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Dear Doctor,
I suffer from gynaecomastia and I am 19 years old.
This has been a problem for the past 4 years.
I have been going to the gym regularly but this problem still exists.
I take a strength vita pack which tribulus terrestris which helps increase my testosterone levels.
I am a vegetarian and hence i take a protein supplement.
Doctor this is beginning to bother me.
Please suggest me natural remedies to cure this problem and also if i should continue taking tribulus terretris.
What else can i do.

Please help me
Posted Tue, 22 May 2012 in Men Sexual Problems
Answered by Dr. Jasvinder Singh 1 hour later
Thanks for posting your query.

Breast swelling of enlargement in males is called gynecmastia. There are various causes of gynecomastia. One of the most common cause is obesity. Please check it out. If you are obese then you need to cut down on fat by regular exercise.

Gynecomastia is triggered by a decrease in the amount of the hormone testosterone compared with estrogen and hypothyroidism is another cause of gynecomastia.

Even anabolic steroids and androgens can cause gynecomastia and it is advisable not to take protein supplements as some of them may contain traces of steroids and hence it is advisable to take them only under medical supervision.

Regarding treatment, gynecomastia often goes away without treatment in less than two years. However, treatment may be necessary if gynecomastia doesn't improve on its own.

Medications used to treat breast cancer and other conditions, such as tamoxifen and raloxifene, may be helpful but they are not specific for gynecomastia. Surgery may be helpful in severe gynecomastia.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor